Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: my 14 year old son
|nikko - Thu Dec 15, 2005 9:17 am||
My 14 year old son has been having chest pains for about 3 weeks. All medical test are neg. He began having pains up his back that feels like electric shock as he explains. We went back to the ER. All test still normal. They advised us to seek physcological help because they feel he has conversion disorder. He is in a day program to work on this. I do see when he gets upset that his pain intensifies, but I also see when he is watching tv or playing on the computer he still has them. He has been in the program for 2 weeks and every time he sees the doctor he comes home wanting to go on Prozac. My son says he ask the doctor how can he cope with the pain, and the doctor has said deep breathing is the best thing to try to over come the pain, or If you want I can put you on Prozac, just talk to you parents. I understand my son wants the pain to go away, but to tell a 14 year if you want I can put you on Prozac with out the doctor talking to the parents first is a little alarming to me.
Any help or suggestions would be greatly appreciated.
|Theresa Jones, RN - Sat Dec 31, 2005 7:18 am||
Sometimes chest pain may occur as a result of anxiety attacks. I would suggest inquiring/researching some relaxation techniques to see if this has any affect on his symptoms prior to opting for a medication regimen. There are multiple warnings about using certain medications in children. Again, I would suggest the use of the other techniques first.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.